Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A characterization of $ U\sb{3}(2\sp{n})$ by its Sylow $ 2$-subgroup


Author: Robert L. Griess
Journal: Trans. Amer. Math. Soc. 175 (1973), 181-186
MSC: Primary 20D05
DOI: https://doi.org/10.1090/S0002-9947-1973-0318292-4
MathSciNet review: 0318292
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine all the finite groups having a Sylow 2-subgroup isomorphic to that of $ {U_3}({2^n}),n \geq 3$. In particular, the only such simple groups are the $ {U_3}({2^n})$.


References [Enhancements On Off] (What's this?)

  • [1] M. Collins, A characterization of the unitary groups $ {U_3}({2^n})$, Bull. London Math. Soc. 4 (1972), 49. MR 0340441 (49:5196)
  • [2] W. Feit and J. G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 775-1029. MR 29 #3538. MR 0166261 (29:3538)
  • [3] D. Gorenstein, Finite groups, Harper & Row, New York, 1968. MR 38 #229. MR 0231903 (38:229)
  • [4] D. Gorenstein and J. Walter, Centralizers of involutions in balanced groups, J. Algebra 20 (1972), 284-319. MR 0292927 (45:2008)
  • [5] R. Lyons, Thesis, University of Chicago, Chicago, Ill., 1970.
  • [6] I. Schur, Über die Darstellung der endlichen Gruppen durch gebrochene lineare Substitutionen, J. Reine Angew. Math. 127 (1904), 20-50; ibid. 132 (1907), 85-137.
  • [7] M. Suzuki, Finite groups in which the centralizer of any element of order 2 is 2-closed, Ann. of Math. (2) 82 (1965), 191-212. MR 32 #1250. MR 0183773 (32:1250)
  • [8] J. H. Walter, The characterization of finite groups with abelian Sylow 2-subgroups, Ann. of Math. (2) 89 (1969), 405-514. MR 40 #2749. MR 0249504 (40:2749)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D05

Retrieve articles in all journals with MSC: 20D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0318292-4
Keywords: Projective special unitary groups, 2-closed centralizers of involutions, Sylow 2-subgroups, connected, balanced group
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society